Alert archive / Indiana / Small Craft Advisories in 2018
Small Craft Advisory 39, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Jul 20, 2018, 3:28 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2018, 3:28 AM EDT (07:28 UTC)
- Expired
- Jul 20, 2018, 3:47 PM EDT
- In force
- 12 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
077 WHUS73 KIWX 200728 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 328 AM EDT Fri Jul 20 2018 LMZ043-046-201600- /O.NEW.KIWX.SC.Y.0039.180720T0728Z-180720T2200Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 328 AM EDT Fri Jul 20 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... The National Weather Service in Northern Indiana has issued a Small Craft Advisory, which is in effect until 6 PM EDT this evening. * WINDS...South to 25 knots. * WAVES...to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
2 follow-up statements
444 WHUS73 KIWX 201445 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1045 AM EDT Fri Jul 20 2018 LMZ043-046-202200- /O.CON.KIWX.SC.Y.0039.000000T0000Z-180720T2200Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1045 AM EDT Fri Jul 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS...South to southwest to 25 knots. * WAVES...to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
537 WHUS73 KIWX 201947 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 347 PM EDT Fri Jul 20 2018 LMZ043-046-202100- /O.CAN.KIWX.SC.Y.0039.000000T0000Z-180720T2200Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 347 PM EDT Fri Jul 20 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Northern Indiana has cancelled the Small Craft Advisory. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jul 20, 3:18 AM EDT, 10 minutes earlier.
Area forecast discussion, Jul 20, 3:18 AM EDT, 10 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 318 AM EDT Fri Jul 20 2018 .SYNOPSIS... Issued at 318 AM EDT Fri Jul 20 2018 Scattered showers this morning will become more numerous into this afternoon along with an isolated thunderstorm. Chances for on and off showers will remain in the forecast through much of Sunday. Expect lows will be in the 60s and highs in the 70s this weekend. A mainly dry and warmer pattern is expected next week. && .SHORT TERM...(Today and Tonight) Issued at 318 AM EDT Fri Jul 20 2018 Highly anomalous closed upper low over cntrl lake MI will pivot sewd into wrn OH by evening. As this unfolds expect mid level deformation zone through wrn bound of upper trough will blossom this aftn as moist parcel ascent and diurnal enhancement focuses within sfc trough axis. This is also likely to occur through wrn OH too where stronger serly low level return flow exits and in an area of slightly better heating. This may also yield a brief/weak landspout tornado here where steepest 0-2km lapse rates overlap sfc shear zone. Otherwise mid level circulation continues south toward the OH river overnight with general waning influence expected locally after late evening. && .LONG TERM...(Monday through Friday) Issued at 318 AM EDT Fri Jul 20 2018 Upper low drops further south into the TN valley by Sun evening. Still some lingering influence expected across srn zones Sun morning yet general model implied consensus is for dry entrainment to spread ne-sw. Thereafter EC/GEM continue to lead with upper low trapping through the se Conus Mon as mid level trough axis shifts east into the ern OH valley. Compendium of preferred model guidance suggests a further whittle of pops Mon-Tue east. && .AVIATION...(For the 06Z TAFS through 06Z Saturday Night) Issued at 112 AM EDT Sat Jul 21 2018 Upper low, centered over southern Lake MI will continue to slowly drift southeast across the region. Cigs/vsbys will bounce around at both sites, especially KSBN through the remainder of the night as pockets of showers impact the site. Bit more questionable for impacts at but should maintain MVFR through the night with a outside chance of a shower. Pockets of heating and upper low being overhead after 18Z will aid in the development of showers and scattered thunderstorms at both sites. will be highly changing flight conditions in the area of any activity that TAFs cannot capture. Shower activity should taper off somewhat after 03Z. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...T SHORT TERM...T LONG TERM...T AVIATION...Fisher Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 19, 2:51 PM EDT, 12 hours 37 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Northern Indiana 251 PM EDT Thu Jul 19 2018 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-201900- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 251 PM EDT Thu Jul 19 2018 /151 PM CDT Thu Jul 19 2018/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...This afternoon and Tonight There is a chance for thunderstorms later tonight. Brief heavy downpours and lightning will be the primary threats. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There are periodic chances of thunderstorms Friday through Sunday. There is a low chance for strong to severe storms Friday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-201900- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 251 PM EDT Thu Jul 19 2018 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...This afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There are periodic chances for thunderstorms Friday through Sunday. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 8:46 AM EDT | Special Weather Statement | IWX | Kosciusko, Noble | 44 min |
| Jul 20, 9:21 AM EDT | Special Weather Statement | IWX | Blackford, Grant, Huntington | 24 min |
| Jul 20, 9:29 AM EDT | Special Weather Statement | IWX | LaGrange, Noble | 46 min |
| Jul 20, 9:53 AM EDT | Special Weather Statement | IWX | Adams, Blackford, Jay, Wells | 37 min |
| Jul 20, 10:41 AM EDT | Special Weather Statement | IWX | Blackford, Jay | 49 min |
| Jul 20, 12:53 PM EDT | Special Weather Statement | IWX | Pulaski | 37 min |
| Jul 20, 1:14 PM EDT | Special Weather Statement | IWX | Saint Joseph | 46 min |
| Jul 20, 1:24 PM EDT | Special Weather Statement | IWX | Fulton, Marshall | 36 min |
| Jul 20, 1:34 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Marshall | 26 min |
| Jul 20, 1:52 PM EDT | Tornado Warning | IWX | Marshall | 23 min |
| Jul 20, 1:57 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Kosciusko, Marshall | 48 min |
| Jul 20, 2:04 PM EDT | Special Weather Statement | IWX | Elkhart | 56 min |
| Jul 20, 2:24 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, LaGrange, Noble, Saint Joseph | 51 min |
| Jul 20, 2:36 PM EDT | Tornado Warning | IWX | Kosciusko, Wabash, Whitley | 22 min |
| Jul 20, 2:52 PM EDT | Special Weather Statement | IWX | Noble | 53 min |
| Jul 20, 3:00 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Huntington, Wabash, Whitley | 45 min |
| Jul 20, 3:11 PM EDT | Tornado Warning | IWX | Huntington, Wabash | 18 min |
| Jul 20, 3:40 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Blackford, Grant, Huntington, Jay, Wells | 50 min |
| Jul 20, 3:45 PM EDT | Special Weather Statement | IWX | Allen, DeKalb | 45 min |
| Jul 20, 3:45 PM EDT | Tornado Warning | IWX | Blackford | 30 min |
| Jul 20, 4:07 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Allen, Wells | 38 min |
| Jul 20, 4:11 PM EDT | Areal Flood Advisory | IWX | Allen, Huntington, Whitley | 3 hr |
| Jul 20, 4:19 PM EDT | Areal Flood Advisory | IWX | Blackford, Grant, Wells | 3 hr |
| Jul 20, 4:23 PM EDT | Special Weather Statement | IWX | Wabash | 37 min |
| Jul 20, 4:26 PM EDT | Special Weather Statement | IWX | Jay | 34 min |
| Jul 20, 4:35 PM EDT | Special Weather Statement | IWX | Blackford | 25 min |
| Jul 20, 5:10 PM EDT | Areal Flood Advisory | IWX | Blackford, Jay | 4 hr |
| Jul 20, 4:43 PM EDT | Special Weather Statement | IWX | Defiance, Williams | 62 min |
| Jul 20, 9:55 AM EDT | Special Weather Statement | IWX | Saint Joseph | 35 min |
| Jul 20, 3:09 PM EDT | Special Weather Statement | IWX | Saint Joseph | 36 min |
Nearby
Small Craft Advisories in Indiana, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.